It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Headaches & Migraines Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-21-2007, 09:06 AM   #1
Junior Member
(female)
 
Join Date: Nov 2005
Posts: 18
WhoseThatGirl HB User
side effects?

Hi All,

I was just prescriped Topamax this week for my migranes. I know that there are quiet a few threads on here regarding the side effects and what not. But I am wondering how long it took for the side effects to show up? I am praying that Topamax works for me. I have been getting migranes about 4x a week. It is awful. So this seems like it would be a lifesaver. I personally know 2 people who were on Topamax who both had the tingly hand and feet side effect. They said it happened within the first week. How about the other side effects? Do they usually show up relatively quick if you are going to experience them? And at what dosage have you experienced the side effects?

Thank you!!

Last edited by WhoseThatGirl; 10-21-2007 at 09:08 AM.

 
Old 10-23-2007, 06:46 AM   #2
Member
(female)
 
Join Date: Oct 2007
Location: TX
Posts: 85
Dee2000 HB User
Re: side effects?

I started feeling the tingling sensation in the first week also...continued throughout. The memory and speech problems came after about 4 months I guess - I started it when it was a new drug and did not realize I was having the speech, spelling and memory problems until friends informed me. It only got worse when I was increased to the optimal dose.

Not to say I did love the drug in that it helped my migraines, but I just couldn't remember anything short term or talk right. Not everyone has the neurological complaints while on the drug and it's very specific (from what I understand) to spelling, short term memory loss and speech problems (meaning you want to say something, but it just can't come out correctly). Mine was by the book and even on optimal dose, never went away.

I was on Topamax for 1.5 years, and it only got worse with each increaseed dose. I work in the medical field so could not ethically continue due to liability issues. I was pretty bummed!

Some people do NOT have side effects, so give it a try - it just may be your miracle drug. With ANY drug there will be side effects most of the time but the migraine narcotics also ruin the lives so it's a catch 22.

Good luck!

 
Sponsors Lightbulb
   
Old 10-23-2007, 07:38 PM   #3
Junior Member
(female)
 
Join Date: Nov 2005
Posts: 18
WhoseThatGirl HB User
Re: side effects?

thanks for the info. i have been feeling the tingling. it just started. and it also makes me exahusted. i pass out after i take it and i feel like im high during the day and i am only on 25 mg. people keep saying to just wait it as as i am only on the first week and the side effects should pass. how long am i supposed to wait to see if they pass? i don't want to feel high all the time. and i dont have any idea how i am supposed to take 25mg in the am and 25 at night if the 25 at night make me feel so sleepy.

 
Old 10-24-2007, 11:08 AM   #4
Member
(female)
 
Join Date: Oct 2007
Location: TX
Posts: 85
Dee2000 HB User
Re: side effects?

It made me extremely fatigued throughout the day regardless of my dose. I found taking it at night helped me better....I could NOT take it in the am.

Maybe you will become accustomed to it. Keep your fingers crossed!

 
Old 10-27-2007, 09:08 AM   #5
Newbie
(female)
 
Join Date: Oct 2007
Location: Federal Way, WA, USA
Posts: 8
253pamelac HB User
Re: side effects?

Hello to all-

I've been taking Topomax for migraines for several years now. I take 50mg in the am and 50mg in the pm. The side affects haven't improved significantly for me, but the alternative is worse. I was having severe migraines probably 10 days out of the month, and rebound migraines (not as severe) daily from all of the ibuprophen I was taking. I have memory problems and some language problems (can't find the words I want), as well as the tingling in hands and feet. On the plus side, I sleep like a rock, although I rarely remember dreaming. For now, I'm willing to live with the side affects as nothing else has ever worked, and I've had migraines since I was 3-years old (I'm now 44). I'm hoping menopause will bring an end to all of this (I've heard that can happen), so I'm hoping that happens soon!

Good luck you and be patient with it!

 
Old 11-01-2007, 08:15 AM   #6
Senior Member
(female)
 
Join Date: Feb 2007
Location: mi
Posts: 123
starissa HB User
Re: side effects?

I was only on it for less then a month, i had no side affects with it the i noticed but it negated my birth control and my pelvic pain came back so i stopped taking it by docs approval.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Progesterone cream side effect? odcdfm Menopause 3 04-26-2010 05:32 AM
Hormonal therapy side effects: likelihood, seriousness, countermeasures IADT3since2000 Cancer: Prostate 6 03-10-2010 04:57 PM
Flovent Side Effect? Vanessa74 Asthma 4 04-12-2008 01:56 AM
Mirena IUD side effects and why not to use this form of birth control angellinn Birth Control 2 03-12-2008 04:34 PM
medications side effects kicking my backside Shelby_36 High & Low Blood Pressure 4 02-11-2008 06:54 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:22 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!